MAUDE Adverse Event Report: COVIDIEN EVERCROSS 035; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COVIDIEN EVERCROSS 035; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number AB35W05040135
Medical Device Problem Codes Burst Container or Vessel (1074); Difficult to Remove (1528); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Injury (2348)
Date of Event 02/07/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician was attempting to use an evercross pta balloon catheter along with non medtronic 6fr sheath and.035" guide wire during procedure to treat a severely calcified lesion in the left proximal common iliac artery with chronic total occlusion (cto-100%).The vessel diameter and lesion length are 7mm and 40mm respectively.A non medtronic balloon inflation device was used to inflate the balloon.There were no damage noted to packaging and no issues noted when removing device from the hoop/tray.The device was prepped per ifu.It was reported that during delivery through the vessel the balloon burst at 4atm.Another sheath was inserted in opposite side and devices were captured over the wire through the opposite sheath.The device did not pass through a previously deployed stent.Resistance was encountered when advancing the device.There was no patient injury reported.
 
Additional Manufacturer Narrative
Additional information: removal difficulties were experienced and it is reported that the balloon came off the catheter.The second sheath was introduced into the opposite side of the patient to capture the balloon.It is unknown if the balloon fragmented.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Device evaluation the evercross catheter was received in two segments.A visual inventory of the catheter was conducted; all components of the catheter were received.A radial burst/tear was noted at the proximal balloon cone.An inner guidewire catheter exhibited tensile and torsional separation proximal of the proximal radiopaque marker band.The balloon chamber material exhibited witness marks of bunching up.The bunching up most likely happened during withdrawal of the device prior to the catheter separation.Technical analysis of the returned evercross dilatation catheter exhibit evidence of a balloon burst and withdrawal difficulties resulting in the balloon coming off the catheter.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
EVERCROSS 035
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key9695061
Report Number2183870-2020-00045
Device Sequence Number19423599
Product Code LIT
UDI-Device Identifier00821684061398
UDI-Public00821684061398
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K082579
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/26/2021
Device Model NumberAB35W05040135
Device Catalogue NumberAB35W05040135
Device Lot NumberA682706
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/26/2020
Initial Date Received by Manufacturer 02/10/2020
Supplement Date Received by Manufacturer03/18/2020
04/07/2020
Initial Report FDA Received Date02/11/2020
Supplement Report FDA Received Date03/20/2020
04/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age85 YR